Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 14, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at May 24, 2007, 4:41 PM CDT for Dane County, Wisconsin. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2007, 4:41 PM CDT (21:41 UTC)
- Expired
- May 24, 2007, 5:11 PM CDT
- In force
- 30 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Dane County, WI
The radar
The Milwaukee radar (KMKX), 76 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.7 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1524 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 242141 SVRMKX WIC025-242215- /O.NEW.KMKX.SV.W.0014.070524T2141Z-070524T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 441 PM CDT THU MAY 24 2007 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL DANE COUNTY IN SOUTH CENTRAL WISCONSIN * UNTIL 515 PM CDT * AT 438 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FITCHBURG...AND MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SUN PRAIRIE...WINDSOR AND 6 MILES SOUTHEAST OF DE FOREST BY 450 PM CDT... 9 MILES NORTHWEST OF MARSHALL BY 455 PM CDT... LAT...LON 4301 8977 4288 8907 4327 8906 4327 8968 $$ FOWLE
2 follow-up statements
000 WWUS53 KMKX 242154 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 454 PM CDT THU MAY 24 2007 WIC025-242215- /O.CON.KMKX.SV.W.0014.000000T0000Z-070524T2215Z/ DANE- 454 PM CDT THU MAY 24 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR EASTERN DANE COUNTY... AT 451 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SUN PRAIRIE...MOVING NORTHEAST AT 50 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... EAST BRISTOL AND MARSHALL BY 500 PM CDT... LAT...LON 4297 8954 4288 8907 4327 8906 4327 8940 $$ CRAVEN
000 WWUS53 KMKX 242211 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 511 PM CDT THU MAY 24 2007 WIC025-242221- /O.CAN.KMKX.SV.W.0014.000000T0000Z-070524T2215Z/ DANE- 511 PM CDT THU MAY 24 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DANE COUNTY IS CANCELLED... THE STORM HAS WEAKENED AND MOVE TO THE NORTHEAST. WIND GUSTS AROUND 45 MPH ARE POSSIBLE AS THE STORMS MOVE THROUGH NORTHEAST DANE INTO WESTERN DODGE COUNTY THROUGH 530 PM. LAT...LON 4297 8954 4288 8907 4327 8906 4327 8940 $$ CRAVEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 2:43 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, May 24, 2:43 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 243 PM CDT THU MAY 24 2007 .DISCUSSION...FCST FOCUS ON PCPN TRENDS THIS EVENING...THEN PCPN CHCS AGAIN FRI NGT AND SAT AS FRONT RETURNS AS A WMFNT. STRUGGLING SQUALL LINE AHEAD OF CDFNT HAS SO FAR BEEN RATHER MEAK. AIRMASS IN WARM SECTOR HAS GOTTEN QUITE WARM. HOWEVER...THE DEEP MIXING HAS LOWERED DWPNTS INTO THE UPPER 40S TO LOWER 50S...A BIT HIGHER IN THE WRN CWA. AS A RESULT...AVAILABLE CAPE IS NEARLY NON- EXISTENT AND MID LEVEL LAPSE RATES ARE ON THE ORDER OF 5-6C/KM. LLV LAPSE RATES ARE STEEP AS BOTTOM OF SOUNDING IS DRY ADIABATIC TO JUST ABOVE H8. DEEP LIFT PROVIDED BY H5 S/W PUSHING NE ACROSS IA INTO MN THIS AFTN. CONCERN IS THAT AS S/W MOVES NE...DEEP FORCING BECOMES WEAK IN OUR AREA AS LINE OF CONVECTION MOVES INTO SE WI...THEREBY ALLOWING CONVECTION TO FIZZLE. MODELS DO SHOW GOOD FRONTOGENESIS FROM H8 ON DOWN TO THE SFC...JUST HOW MUCH THIS CAN OVERCOME THE WEAKENING DYNAMICS IS THE CHALLENGE. OTHER INTERESTING ISSUE IS THE VERY STRONG GRADIENT WIND AHEAD OF THE LINE OF SHOWERS AND STORMS. WE ARE GETTING DAMAGE REPORTS OF TREES AND POWERLINES DOWN...AT SOME POINT IT WILL BECOME FUZZY AS TO WHETHER THE STORMS CAUSED THE DAMAGE OR THE GRADIENT WIND WAS AT FAULT. THESE STORMS MAY TAP INTO THE STRONG GRADIENT WINDS AND UTILIZE MOMENTUM TRANSFER. THE DRY LLVS CREATING AN INVERTED V SOUNDING WHICH MAY RESULT IN SOME EVAPORATIVE COOLING BURSTS OF WIND. HOWEVER...BEST SEVERE THREAT SHOULD REMAIN NORTH OF OUR CWA IN BETTER DEEP DYNAMICS. FRONT TO BLOW THROUGH EARLY THIS EVENING. EXPECT MOST PCPN TO END IN THE KMSN AREA BY 00Z...AND KMKE A FEW HOURS LATER. SHARPLY COOLER AIRMASS BLOWS IN BY MORNING. HIGH PRESSURE/PLEASANT FOR FRIDAY. THINGS BECOME INTERESTING LATE FRIDAY NIGHT AND SATURDAY AS NEXT H5 S/W APPROACHES FROM THE WNW. SFC LOW PUSHES UP INTO THE DKTAS WITH WMFNT ARRIVING FROM THE S. SHEAR PROFILE BECOMES VERY FAVORABLE ALONG SFC WMFNT WITH DEEP UVV AS S/W AND UPR DIVERGENCE ARRIVE IN ZONAL FLOW. POTENTIAL FOR A QUICK SHOT OF HIGHER DWPNTS AROUND 60 IN WM SECTOR. GFS SHOWS CAPES OF 1500J/KG. HAVE PUSHED POPS INTO LIKELY CAT. && .AVIATION...A STRONG COLD FRONT WILL MOVE EAST ACROSS SRN WI LATE THU AFTERNOON THROUGH THE EVENING. SLY GRADIENT SFC WINDS OF 30 KTS GUSTING TO 40 KTS WILL PREVAIL AHEAD OF THE COLD FRONT THU AFT. SHOWERS AND THUNDERSTORMS WILL BE LIKELY THROUGH THIS EVENING. VFR CONDITIONS WILL MOSTLY PREVAIL EXCEPT WITHIN THE STORMS. SKIES WILL CLEAR FROM WEST TO EAST ACROSS SRN WI LATE THIS EVENING INTO THE OVERNIGHT WITH CLEAR SKIES AND VFR CONDITIONS FOR FRI. && .MKX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 PM CDT THIS AFTERNOON FOR WIZ046-047-051- 052-057>060-063>066-069>072. && 05
Hazardous weather outlook, May 24, 12:30 PM CDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1230 PM CDT THU MAY 24 2007 WIZ046-047-051-052-056>060-062>072-250915- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1230 PM CDT THU MAY 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A WIND ADVISORY IS IN EFFECT UNTIL 6 PM CDT FOR STRONG SOUTH WINDS GUSTING TO AROUND 45 MPH. AIR QUALITY ADVISORY IN EFFECT UNTIL 6 PM CDT FOR OZAUKEE AND SHEBOYGAN COUNTIES DUE TO HIGH LEVELS OF PARTICULATE POLLUTION. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND EVENING. THE MAIN SEVERE WEATHER RISKS WILL BE LARGE HAIL TO GOLF BALL SIZE...AND DAMAGING WIND GUSTS TO 70 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SATURDAY AND SATURDAY EVENING. THERE IS A CHANCE OF MORE THUNDERSTORMS MEMORIAL DAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING. LMZ643>646-665-250915- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 1230 PM CDT THU MAY 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS EVENING. THE MAIN SEVERE WEATHER RISKS WILL BE LARGE HAIL TO GOLF BALL SIZE...AND DAMAGING WIND GUSTS TO 60 KNOTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SATURDAY AND SATURDAY EVENING. THERE IS A CHANCE OF MORE THUNDERSTORMS MEMORIAL DAY THROUGH WEDNESDAY. SMALL CRAFT ADVISORY CONDITIONS MAY BE REACHED SATURDAY AND SATURDAY NIGHT. FOWLE WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, May 24, 3:40 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
340 PM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG WESTFIELD 43.88N 89.49W
05/24/2007 MARQUETTE WI CO-OP OBSERVER
15 INCH DIAMETER TREE DOWN IN WESTFIELD. NUMEROUS
BRANCHES DOWN IN ROADWAY.
&&
WOODLocal storm report, May 24, 3:48 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
348 PM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM TSTM WND GST 3 NW MINERAL POINT 42.89N 90.22W
05/24/2007 M45.00 MPH IOWA WI AWOS
KMRJ METAR 1916Z 25014G39KT 7SM +RA
0221 PM TSTM WND GST 6 WNW SPRING GREEN 43.21N 90.18W
05/24/2007 M45.00 MPH SAUK WI ASOS
KLNR METAR 1922Z 24029G39KT 1 3/4SM -TSRA PK WND
25039/1921
&&
JCRAVENLocal storm report, May 24, 3:59 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
359 PM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND GST 1 SW ENDEAVOR 43.70N 89.48W
05/24/2007 E65 MPH MARQUETTE WI TRAINED SPOTTER
LOTS OF BROKEN TREE BRANCHES BETWEEN PORTAGE AND
ENDEAVOR.
&&
WOODLocal storm report, May 24, 4:03 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
403 PM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 3 N PORTAGE 43.59N 89.47W
05/24/2007 COLUMBIA WI TRAINED SPOTTER
LOTS OF TREE BRANCHES DOWN NEAR INTERSTATE 39.
&&
WOODLocal storm report, May 24, 4:25 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
425 PM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM HIGH SUST WINDS 5 SSE MILWAUKEE 43.00N 87.93W
05/24/2007 M32.00 MPH MILWAUKEE WI ASOS
KMKE SUSTAINED 2-MIN WIND
0128 PM HIGH SUST WINDS 4 NE MADISON 43.12N 89.33W
05/24/2007 M31.00 MPH DANE WI ASOS
KMSN SUSTAINED 2-MIN WINDS
0212 PM HIGH SUST WINDS 6 W KENOSHA 42.58N 87.97W
05/24/2007 M35.00 MPH KENOSHA WI ASOS
KENW SUSTAINED 2-MIN WINDS
0242 PM HIGH SUST WINDS 2 WSW FOND DU LAC 43.76N 88.48W
05/24/2007 M32.00 MPH FOND DU LAC WI ASOS
KFLD SUSTAINED 2-MIN WINDS
0255 PM HIGH SUST WINDS 2 NW RACINE 42.75N 87.83W
05/24/2007 M30.00 MPH RACINE WI ASOS
KRAC SUSTAINED 2-MIN WINDS
&&
JCRAVENLocal storm report, May 24, 4:39 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
439 PM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM NON-TSTM WND GST DOUSMAN 43.01N 88.47W
05/24/2007 M45 MPH WAUKESHA WI MESONET
KETTLE MORAINE MIDDLE SCHOOL WEATHER SITE. TIME IS
ESTIMATED.
&&
REMThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 10:36 AM CDT | Wind Advisory | MKX | Columbia, Dane, Dodge, Fond du Lac, Green Lake, Jefferson and 10 more | 7 hr |
| May 24, 2:41 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Marquette, Sauk | 64 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.